| Catalog Number |
RONYX35026UX |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
During a procedure an attempt was made to use a resolute onyx rx coronary drug eluting stent to treat a mildly tortuous, severely calcified lesion exhibiting 95% stenosis located in the distal right coronary artery (rca).The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device and excessive force was used during delivery.It was reported that stent failed to cross the lesion due to calcification.The device was removed from the patient and upon inspection stent deformation was noted with a strut of the stent noted to be lifted.The procedure was completed by pre-dilating the lesion with a large sc balloon and another 3.5x26mm resolute onyx stent.The patient was reported to be alive with no injury.
Additional Manufacturer Narrative
Device evaluation summary: a kink was evident on the hypotube.The stent was positioned between the markerbands but not meeting specifications due to deformation of the proximal wraps.Deformation was evident to from the 22nd to the 26th distal stent wraps with struts raised and stretched.No deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.